Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Charleston, SC

July 10, 2012Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2012, 5:24 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2012, 5:24 PM EDT (21:24 UTC)
Expired
Jul 10, 2012, 6:30 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 37 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:36 PM EDTTSTM WND DMG1 Sse Hendersonville, SCSC HIGHWAY PATROL REPORTS A TREE DOWN ON HENDERSONVILLE HIGHWAY.
Jul 10, 5:45 PM EDTTSTM WND DMGGreen Pond, SCTHE SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF FOLLY CREEK LANE AND GREEN POND HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1486 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS52 KCHS 102124
SVRCHS
SCC019-029-102230-
/O.NEW.KCHS.SV.W.0143.120710T2124Z-120710T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM JACKSONBORO TO
  HENDERSONVILLE...MOVING EAST AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RITTER...HENDERSONVILLE...WHITE HALL...GREEN POND...ASHEPOO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3274 8030 3265 8068 3266 8068 3267 8067
      3267 8069 3266 8070 3268 8074 3267 8077
      3270 8082 3272 8085 3279 8088 3291 8045
TIME...MOT...LOC 2124Z 292DEG 4KT 3283 8050 3274 8075

$$
4 follow-up statements
850 
WWUS52 KCHS 102140
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUL 10 2012

SCC019-029-102230-
/O.CON.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
CHARLESTON SC-COLLETON SC-
540 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON AND WEST CENTRAL CHARLESTON COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CANADY LANDING TO BLAKE...MOVING SOUTHEAST AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER AND WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3274 8030 3265 8068 3266 8068 3267 8067
      3267 8069 3266 8070 3268 8074 3267 8077
      3270 8082 3272 8085 3279 8088 3291 8045
TIME...MOT...LOC 2140Z 304DEG 4KT 3285 8045 3267 8072

$$
234 
WWUS52 KCHS 102157
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE JUL 10 2012

SCC019-102207-
/O.CAN.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
CHARLESTON SC-
557 PM EDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHARLESTON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3271 8044 3265 8068 3267 8067 3267 8069
      3266 8070 3268 8074 3267 8077 3270 8083
      3272 8085 3279 8086 3290 8050 3276 8045
      3273 8045 3272 8043
TIME...MOT...LOC 2157Z 304DEG 4KT 3281 8052 3266 8070

$$

SCC029-102230-
/O.CON.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
COLLETON SC-
557 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON COUNTY...

AT 557 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEYLES TO WHITE HALL...MOVING SOUTHEAST AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER AND WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3271 8044 3265 8068 3267 8067 3267 8069
      3266 8070 3268 8074 3267 8077 3270 8083
      3272 8085 3279 8086 3290 8050 3276 8045
      3273 8045 3272 8043
TIME...MOT...LOC 2157Z 304DEG 4KT 3281 8052 3266 8070

$$
915 
WWUS52 KCHS 102210
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT TUE JUL 10 2012

SCC029-102230-
/O.CON.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
COLLETON SC-
610 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ASHEPOO TO SALKEHATCHIE...MOVING SOUTHEAST AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...RITTER AND WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3265 8068 3267 8067 3267 8069 3266 8070
      3268 8074 3267 8077 3270 8083 3273 8085
      3279 8085 3282 8075 3281 8047 3273 8045
      3272 8043
TIME...MOT...LOC 2210Z 304DEG 4KT 3278 8053 3270 8081

$$
032 
WWUS52 KCHS 102228
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT TUE JUL 10 2012

SCC029-102238-
/O.EXP.KCHS.SV.W.0143.000000T0000Z-120710T2230Z/
COLLETON SC-
628 PM EDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLLETON COUNTY WILL
EXPIRE AT 630 PM EDT...

AT 628 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED SLIGHTLY...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THE SAFEST COURSE 
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3265 8068 3267 8067 3267 8069 3266 8070
      3268 8074 3267 8077 3270 8083 3273 8085
      3279 8085 3282 8075 3281 8047 3273 8045
      3272 8043
TIME...MOT...LOC 2228Z 304DEG 4KT 3277 8051 3269 8079

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:53 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 10, 3:53 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT TUE JUL 10 2012

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN INLAND BEFORE LIFTING NORTH AS A
WARM FRONT FRIDAY...AS ATLANTIC HIGH PRESSURE EXPANDS ACROSS THE
AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NUMEROUS MULTICELL THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE
AND OTHER MESOSCALE BOUNDARIES...INCLUDING THUNDERSTORM
OUTFLOW...WILL REMAIN CONCENTRATED ACROSS INLAND COUNTIES THROUGH
THIS EVENING. TAPERED POPS TO SLIGHT CHANCE/CHANCE TOWARD THE
COAST AND ACROSS SOUTHERN COUNTIES. HOWEVER...ORGANIZED/MULTICELL
THUNDERSTORM CLUSTERS COULD OCCASIONALLY PUSH BACK TOWARD THE COAST
THROUGH THE EVENING.

CONVECTIVE PARAMETERS REMAIN FAVORABLE FOR OCCASIONAL DAMAGING WET
MICROBURSTS INTO THIS EVENING. WE HAVE ALREADY ISSUED SOME SEVERE
THUNDERSTORM WARNINGS...AND PUBLIC FORECASTS WILL CONTINUE TO
MENTION THE SEVERE POTENTIAL.

OVERNIGHT...ISOLATED TO SCATTERED THUNDERSTORMS COULD PERSIST
ACROSS NORTHERN/INLAND COUNTIES. IN PARTICULAR...SOME GUIDANCE
PACKAGES SUGGEST THAT LOW LEVEL CONVERGENCE COULD SUBTLY ENHANCE
THUNDERSTORM COVERAGE ALONG THE SC COAST OVERNIGHT.
OTHERWISE...LOW TEMPERATURE FORECASTS REMAIN TRICKY...RANGING FROM
THE MID 70S TO LOWER 80S WHERE NO RAIN OCCURS TO AROUND 70F WHERE
THUNDERSTORMS PRODUCE HEAVY RAINFALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WEDNESDAY...A MID LEVEL TROUGH WILL STRETCH FROM THE NE STATES TO
THE LOWER/MID MS VALLEY AS IT DROPS SLOWLY SE THROUGH THE DAY. THIS
WILL ALLOW FOR A STATIONARY FRONT TO SAG A LITTLE CLOSER TO THE
FORECAST AREA FROM THE NORTH AND WEST. THERE LOOKS TO BE LITTLE TO
NO CAP IN SC /ALTHOUGH A LITTLE STRONGER IN GA/ AND PLENTIFUL
MESO-SCALE BOUNDARIES TO HELP INITIATE CONVECTION...SUCH AS THE SEA
BREEZE...LAKE BREEZES OFF THE SANTEE-COOPER LAKES AND MAYBE
DIFFERENTIAL HEATING BOUNDARIES FROM PATCHY MORNING CLOUDINESS. THE
LOW LEVEL CONVERGENCE FROM THESE BOUNDARIES ALONG WITH MAYBE JUST A
LITTLE UPPER LEVEL DIVERGENCE/DIFLUENCE FROM THE ENTRANCE REGION OF
THE JET MOVING THROUGH THE MID ATLANTIC REGION...PLUS PWATS AROUND 2
INCHES WILL HELP TO ENHANCE OUR RAIN PROBABILITIES.

CONVECTIVE PARAMETERS YIELD SUFFICIENT INSTABILITY WITH LIFTED
INDICES NEAR -5 OR -6C...TOTAL TOTAL APPROACHING 50...WHILE SBCAPES
ARE AT LEAST 2000-2500 J/KG WITH SURFACE DEW POINTS AT LEAST IN THE
LOWER AND MIDDLE 70S. WHILE THE SHEAR IS NOT IMPRESSIVE...THE 0-6 KM
BULK SHEAR VALUES DO APPROACH 20 KT. ISOLATED SEVERE STORMS ARE
POSSIBLE WHERE BOUNDARY INTERACTION ENHANCES THE UPDRAFTS. DCAPES
ARE CLOSE TO 800 J/KG WHICH SUPPORTS SOME DOWNBURSTS. WET BULB ZERO
AND THE FREEZING LEVEL ARE HIGH...BUT CAPE IN THE HAIL GROWTH ZONE
ARE 800-1000 J/KG WITH 500 MB TEMPS ARE NEAR -8C...SO MARGINALLY
SEVERE HAIL IS CERTAINLY ALSO POSSIBLE. PROBABILITIES/COVERAGE DO
NOT JUSTIFY ADDING TO THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME.

POPS WILL BE HIGHEST ALONG THE NW PORTION OF THE CWFA...WITH 50-60
PERCENT FROM BERKELEY TO JENKINS COUNTIES. 30-40 POPS WILL SUFFICE
MOST EVERYWHERE ELSE...EXCEPT FOR 20 POPS ALONG COASTAL SE GA.

CONVECTIVE TEMPS ARE AROUND 90...WHICH SUGGESTS THAT ACTIVITY WILL
GET GOING DURING THE EARLY OR MID AFTERNOON. COVERAGE LOOKS TO BE
GREATEST ACROSS SC WHERE THERE IS LESS CAPPING AND A GREATER AMOUNT
OF BOUNDARY INTERACTION.

LOW LEVEL THICKNESS BEGINS TO DECREASE...AS DOES OUR 850 TEMPS...SO
WE/RE LOOKING AT TEMPS MOSTLY 90-94 INLAND FROM THE INTRA-COASTAL
WATERWAY...WITH MID AND UPPER 80S IN LOCATIONS ELSEWHERE.

THURSDAY...THE MID LEVEL RIDGE FROM ATLANTIC BEGINS TO STRENGTHEN
AND BUILD ATOP THE LOCAL AREA. THIS BRINGS WITH IT A LITTLE MORE
CAPPING MECHANISM WITH THE WARMER MID LEVEL TEMPS...PLUS INSTABILITY
PARAMETERS ARE LESS IMPRESSIVE AS ON WEDNESDAY. BUT WITH THE
LINGERING FRONT TO THE NW AND A CONTINUATION OF MESO-SCALE
BOUNDARIES SUCH AS THE SEA BREEZE AND THE LAKE BREEZE OFF MARION AND
MOULTRIE...WE ARE OBLIGED TO HOLD ONTO 30-40 POPS MOST COMMUNITIES
INLAND FROM US-17...WITH WITH 20 POPS CLOSER TO THE COAST. A DEEPER
SE FLOW WILL DEVELOP AS THE SUB TROPICAL ATLANTIC RIDGE AT THE
SURFACE BEGINS TO POKE ITS WAY WEST ACROSS THE REGION...AND THIS
ONSHORE FLOW ALONG WITH A CONTINUED DIMINISHING TREND TO BOTH
1000-850 MB THICKNESS AND 850 MB TEMPS...OUR MAX TEMPS WILL BE MUCH
CLOSER TO CLIMATOLOGICAL NORMS THAN WE HAVE SEEN SINCE LATE JUNE.

FRIDAY...THE STATIONARY FRONT...OR WHAT/S LEFT OF IT...WILL LIFT
FURTHER AWAY FROM THE LOW COUNTRY OF SC AND THE COASTAL EMPIRE OF
GA. WHEN COMBINED WITH THE RIDGING ALOFT TO CONTINUE TO BUILD ATOP
THE LOCAL AREA...AND SURFACE AND LOW LEVEL RIDGING FROM THE
ATLANTIC...OUR RAIN PROSPECTS WILL BE DRIVEN MAINLY BY THE SEA
BREEZE. THUS WE HAVE RESTRICTED POPS TO ONLY SLIGHT CHANCE OR
CHANCE...HIGHEST WELL INLAND. THERE IS A DEEP EAST AND SE FLOW
WITHIN THE VERTICAL...AND THIS SUPPORTS MAX TEMPS AWAY FROM THE
BEACHES WITHIN A FEW DEGREES EITHER SIDE OF 90.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN ATLANTIC LATE IN
THE PERIOD...RETURNING US TO A MORE NORMAL MID-JULY PATTERN.
ISOLATED CONVECTION WILL PRIMARILY DEVELOP ALONG THE SEABREEZE AS IT
PUSHES INLAND EACH AFTERNOON. HIGH TEMPS WILL BE IN THE LOWER TO
MIDDLE 90S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
INLAND THUNDERSTORMS WERE PUSHING BACK TOWARD KCHS...AND GUSTY
WINDS/OTHER THUNDERSTORM IMPACTS APPEAR LIKELY INTO EARLY EVENING.
EXPECT AMENDMENTS AS NEEDED TO ADDRESS NEAR TERM CONVECTIVE
TRENDS.

THUNDERSTORMS COULD ALSO IMPACT KSAV INTO THIS EVENING...BUT
CONFIDENCE IN THIS SCENARIO REMAINS INSUFFICIENT FOR ANY TEMPO
GROUPS WITHIN THE 18Z TAFS. WILL AMEND AS NEEDED.

OUTSIDE THUNDERSTORMS...VFR THROUGH THE 18Z TAF PERIOD. IF/WHERE
THUNDERSTORMS OCCUR...THE PROBABILITY FOR BRIEF MVFR OR LOWER
CONDITIONS AROUND DAYBREAK WEDNESDAY WILL INCREASE SOMEWHAT.

EXTENDED AVIATION OUTLOOK...LOW CHANCE OF MVFR/IFR CONDITIONS IN
MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS EACH DAY THROUGH THE
WEEK.

&&

.MARINE...
PER TUESDAY AFTERNOON TRENDS...RAISED A SMALL CRAFT ADVISORY
THROUGH THE EVENING FOR CHARLESTON HARBOR TO ADDRESS A SEA BREEZE
AROUND 20 KT. ELSEWHERE...A VIGOROUS SEA BREEZE CIRCULATION WILL
GIVE WAY TO ANOTHER NIGHT OF ELEVATED S/SW WINDS...CAPPED AT 20 KT
AND ACCOMPANIED BY 2-4 FT SEAS...LOCALLY AS HIGH AS 5 FT BEYOND 20
NM.

THUNDERSTORMS/ASSOCIATED OUTFLOW COULD PRODUCE GUSTY/SHIFTING WINDS
AND COULD ALTER LOCAL WINDS FOR SEVERAL HOURS TONIGHT.

WEDNESDAY...THE COASTAL WATERS WILL LIE WITHIN A SOUTHERLY WIND
REGIME IN THE AREA BETWEEN THE SUB TROPICAL ATLANTIC RIDGE TO THE
SOUTH AND EAST...AND A WEAK STATIONARY FRONT INLAND TO THE NORTH AND
WEST. OUTSIDE OF ANY CONVECTION...WINDS WILL REMAIN AT LESS THAN 10
OR 15 KT AND SEAS NO MORE THAN 2-3 FT.

WEDNESDAY NIGHT AND THURSDAY...THE SUB TROPICAL ATLANTIC RIDGE WILL
EVENTUALLY WORK ITS WAY BACK INTO THE AREA AS THE INLAND FRONT
BECOMES MORE DIFFUSE ON THURSDAY. WINDS WILL BACK AROUND TO THE SE
AT GENTLE TO MODERATE SPEEDS...AS SEAS REMAIN FAIRLY CONSTANT
AROUND 2-3 FT.

FRIDAY...REINFORCING HIGH PRESSURE MOVING OFF THE DELMARVA WILL
COMBINE WITH THE SUB TROPICAL ATLANTIC HIGH...AS IT EXPANDS WESTWARD
ACROSS THE LOCAL WATERS. SE WINDS WILL BE NO MORE THAN AROUND 10-12
KT...BUT A CONTINUED ONSHORE FETCH WILL ALLOW FOR SEAS TO BUILD
ABOUT ANOTHER FOOT.

ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OVER THE MARINE AREA
DURING THE WEEKEND. SOUTHEAST WINDS WILL PREVAIL BUT CONDITIONS
SHOULD STAY WELL BELOW ADVISORY THRESHOLDS.

&&

.EQUIPMENT...
THE KCLX WSR-88D IS BACK IN SERVICE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...33
LONG TERM...JRL
AVIATION...SPR
MARINE...SPR/33
EQUIPMENT...
Hazardous weather outlook, Jul 10, 10:39 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 AM EDT TUE JUL 10 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-111445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1039 AM EDT TUE JUL 10 2012

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST SOUTH
CAROLINA. THEN...THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND
SOUTHWEST DURING THE AFTERNOON THROUGH THIS EVENING. A FEW
THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE
DAMAGING WIND GUSTS EXCEEDING 60 MPH...ALTHOUGH ISOLATED HAIL
TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE.

THE RISK FOR SEVERE WEATHER WILL BE PRIMARILY LOCATED ALONG AND
NORTH INTERSTATE 16...ESPECIALLY BETWEEN 1 PM AND 10 PM.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR UPDATED INFORMATION TODAY. IF YOU PLAN TO BE OUTSIDE THIS
AFTERNOON AND EVENING...PREPARE TO MOVE QUICKLY TO SAFE SHELTER IF
THREATENING WEATHER APPROACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 10, 4:01 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     1 NNE SLANDS BRIDGE     32.99N  80.24W
07/10/2012                   DORCHESTER         SC   LAW ENFORCEMENT

            COUNTY WARNING POINT REPORTS A LARGE TREE DOWN AND
            BLOCKING THE ROAD. THE TREE CAME DOWN AS A RESULT FROM
            THE OUTFLOW BOUNDARY IN ADVANCE OF THE THUNDERSTORMS.

&&

EVENT NUMBER CHS1200480

33
Local storm report, Jul 10, 4:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       JAMESTOWN               33.29N  79.69W
07/10/2012  E2.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            SEVERAL INCHES OF WATER NEAR HELL HOLE SWAMP AT THE
            CROSS ROADS OF ROUTE 41 AND ROUTE 45. THE ROADS REMAIN
            OPEN AND PASSABLE.

&&

EVENT NUMBER CHS1200481

33
Special weather statement, Jul 10, 4:50 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT TUE JUL 10 2012

SCZ043-044-048>050-102115-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
450 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PARKERS FERRY
LANDING TO HENDERSONVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...DELEMAR CROSSROADS...GREEN POND...HENDERSONVILLE...
JACKSONBORO...RAVENEL...RITTER AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3276 8013 3267 8078 3280 8086 3291 8030
TIME...MOT...LOC 2050Z 291DEG 17KT 3284 8039 3279 8078
Local storm report, Jul 10, 4:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     4 SW MONCKS CORNER      33.15N  80.06W
07/10/2012                   BERKELEY           SC   LAW ENFORCEMENT

            BERKELEY 911 CENTER REPORTS A TREE DOWN ON BRANCH ROAD
            NEAR ROUTE 17A.

&&

EVENT NUMBER CHS1200482

33
Local storm report, Jul 10, 4:59 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     4 SW MONCKS CORNER      33.15N  80.06W
07/10/2012                   BERKELEY           SC   LAW ENFORCEMENT

            BERKELEY 911 CENTER REPORTS A TREE DOWN ON BRANCH ROAD
            NEAR ROUTE 17A.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1200482

33
Special weather statement, Jul 10, 5:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUL 10 2012

SCZ043-049-050-102145-
CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
519 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 545 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NEYLES TO
HENDERSONVILLE...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER AND
WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3267 8067 3267 8069 3266 8070 3268 8074
      3267 8075 3267 8077 3270 8083 3280 8088
      3291 8045 3274 8030
TIME...MOT...LOC 2119Z 292DEG 4KT 3283 8051 3275 8076

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:57 PM EDTSpecial Weather StatementCHSClarendon33 min
Jul 9, 9:47 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jul 9, 9:55 PM EDTSpecial Weather StatementCHSBerkeley35 min
Jul 9, 10:18 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 9, 10:28 PM EDTSpecial Weather StatementCHSClarendon47 min
Jul 9, 11:04 PM EDTSpecial Weather StatementCHSClarendon26 min
Jul 9, 11:23 PM EDTSpecial Weather StatementCHSBerkeley67 min
Jul 10, 1:38 PM EDTSpecial Weather StatementCHSDorchester37 min
Jul 10, 2:09 PM EDTSpecial Weather StatementCHSGeorgetown66 min
Jul 10, 2:30 PM EDTSpecial Weather StatementCHSDorchester30 min
Jul 10, 2:38 PM EDTSpecial Weather StatementCHSClarendon37 min
Jul 10, 2:48 PM EDTSevere Thunderstorm WarningCHSDorchester57 min
Jul 10, 2:50 PM EDTSpecial Weather StatementCHSBerkeley25 min
Jul 10, 2:57 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jul 10, 3:02 PM EDTSpecial Weather StatementCHSColleton28 min
Jul 10, 3:17 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Jul 10, 3:23 PM EDTSpecial Weather StatementCHSBerkeley37 min
Jul 10, 3:44 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jul 10, 3:50 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester55 min
Jul 10, 3:58 PM EDTSpecial Weather StatementCHSBerkeley47 min
Jul 10, 4:50 PM EDTSpecial Weather StatementCHSColleton25 min
Jul 10, 5:19 PM EDTSpecial Weather StatementCHSColleton26 min
Jul 10, 6:01 PM EDTSpecial Weather StatementCHSBeaufort29 min
Jul 10, 6:28 PM EDTAreal Flood AdvisoryCHSColleton92 min
Jul 10, 6:38 PM EDTSpecial Weather StatementCHSAllendale37 min
Jul 10, 6:40 PM EDTSpecial Weather StatementCHSColleton35 min
Jul 10, 7:42 PM EDTSpecial Weather StatementCHSAllendale33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.